MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 18IN 7-0 D/A TG140-8; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 18IN 7-0 D/A TG140-8; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J546G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Granuloma (1876); Inflammation (1932)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: were there any alleged deficiencies noted with the suture that could have contributed to the patient¿s post-operative complications as mentioned in the event description? there were no deficiencies noted with the suture seen in the operating room.Were there any treatments prescribed given to the patient? patients were treated with aggressive topical steroids.Was any surgical intervention performed? please explain- no surgical intervention was required.What was the event day and procedure date?- i do not have surgical dates for all of the patients but some of them were (b)(6) 2020.What is the lot number?- i do not have the lot numbers for the sutures.What is the current condition of the patient- the patients have improved with topical.Steroids but required more frequent clinic visits and topical therapy.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Adverse events for 5 patients submitted via 2210968-2021-00137, 2210968-2021-00143, 2210968-2021-00147 and 2210968-2021-00148.
 
Event or Problem Description
It was reported that the patient underwent a vitrectomy and/or plaque brachytherapy procedure on (b)(6) 2020 and the suture was used for conjunctival and/or scleral closure.It was reported that there has been no change to suture technique.There were no deficiencies noted with the suture seen in the or.The patient developed early post-operative granuloma, inflammation and was treated with aggressive topical steroids at 1 week or 1 month visits.The patient has improved with topical steroids but required more frequent clinic visits and topical therapy.There was no surgical intervention required.
 
Additional Manufacturer Narrative
Date sent to the fda: 01/14/2021.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure? name and/or indication of index surgical procedure ((b)(6)2020)? lot number? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? were there any pre-existing signs/symptoms of active inflammation prior to this surgical procedure? when the doctor observed inflammation and granuloma first time (# of post-op days/weeks)? location of granuloma? other relevant patient comorbidities/concomitant medications? what is physician¿s opinion as to the etiology of or contributing factors to these events (inflammation, granuloma)? what is the patient¿s current status? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Date sent to the fda: 01/25/2021.H6 component code: g07002 device not returned.The following information was requested, but unavailable: the patient demographic info: age, gender, weight, bmi at the time of index procedure? name and/or indication of index surgical procedure (b)(6) 2020? lot number? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? were there any pre-existing signs/symptoms of active inflammation prior to this surgical procedure? when the doctor observed inflammation and granuloma first time (# of post-op days/weeks)? location of granuloma? other relevant patient comorbidities/concomitant medications? what is physician¿s opinion as to the etiology of or contributing factors to these events (inflammation, granuloma)? what is the patient¿s current status? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 18IN 7-0 D/A TG140-8
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11136772
Report Number2210968-2021-00145
Device Sequence Number3698755
Product Code GAM
UDI-Device Identifier10705031041097
UDI-Public10705031041097
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJ546G
Device Catalogue NumberJ546G
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer01/12/2021
01/21/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date01/14/2021
01/25/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;